Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Back pain after fall. Tingling feeling, nausea, dizziness, vomiting. Taking Ibuprofen. Do I need to go to ER?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions

Yesterday I fell on my chest/ribs - I now have upper backpain. During deep respiration or loud talking this pain gets worse, also when I push on my ribcage the pain gets worse (my ribs are not hurting though). I also have a tingling feeling in my back. With certain movements (bent back backwards or rotating the pain gets worse). When bending forward the pain does not intensify. My movement is not impaired though (I can move, it does hurt a lot, but everything seems to bend as it should). When I turn my chest the pain radiates to the lower back and the hips, .

Since this morning I have nausea, am dizzy and I need to vomit

I take ibuprofen 400 mg every 6 hours as a pain relief; I just do not want to go unnecesarily to the emergency room (since I reckon that this is not an emergancy and others need the spot more then I do)... Just, since I have 3 young kids and the youngest only 11 months, it is rather difficult to carry him and to change the diapers.

Thanks a lot for your response
Posted Tue, 9 Apr 2013 in Back Pain
Answered by Dr. Mayank Bhargava 55 minutes later
Welcome to XXXXXXX forum.

Let men know your other associated features along with mentioned.
Do you have fever/ respiratory distress/ watery diarrhea/ spasmodic abdominal pain?
Are you a lactating mother?

With the available described symptoms, there appears to be possibility of viral infection.
Myalgia or muscle ache is an integral prodromal symptom of viral infection.

You should consult with XXXXXXX medicine specialist and should go for thorough check up.
You should go for complete blood count, erythrocyte sedimentation rate and chest x XXXXXXX

Meanwhile, you should take analgesics along with muscle relaxants for relief of your pain.
Ibuprofen alone will not be sufficient.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Follow-up: Back pain after fall. Tingling feeling, nausea, dizziness, vomiting. Taking Ibuprofen. Do I need to go to ER? 5 minutes later

I am not a lactating mother. I have pain just under the chest, but already for several months, my dr. told me it might be a problem at te oesophagus. I do have watery diarrhea and I sweat as much as that I have to change during the night (but I also have that already for a long time, without any specific indication (did thyroid tests, etc ... But this night, it was as if they poored a bucket of water over me, ...
Answered by Dr. Mayank Bhargava 28 minutes later
As you are not a lactating mother, you can take medicines safely.
Do you have acidic belching/ abdominal discomfort/ retro sternal burning pain/ excessive flatulence/ gargling sound in abdomen?
If yes, then there could be possibility of esophageal disease.
If no, then there appears to be least possibility of esophageal disease.

You should go for above prescribed investigations along with a complete course of antibiotic course.
Presence of sweating with pain could be due to infection.
Best regards,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor